MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" SMALLBORE TRIFUSE EXT SET W/REMV 3 MICROCLAVE® CLEAR (GLOW, PURPLE RINGS), 3; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 7" SMALLBORE TRIFUSE EXT SET W/REMV 3 MICROCLAVE® CLEAR (GLOW, PURPLE RINGS), 3; STOPCOCK, I.V. SET
Catalog Number MC33917
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has been received for evaluation.Investigation is pending.D4: only di provided as lot number is unknown.
 
Event or Problem Description
The event occurred on various days and involved a 7" smallbore trifuse ext set w/remv 3 microclave® lear (glow, purple rings), 3 clamps, rotating luer where it was reported that in the past two weeks, they had instances of cracked microclaves reported in the neonatal intensive care unit (nicu).Initially, there was concern that the peripherally inserted central catheter (picc) lines were causing the issue, but current feedback points toward the microclaves themselves as the source.There were complaints of cracking at the base of the microclaves.Initially they suspected the cracking of the microclave was coming from the connecting to the 1f vygon picc.They use other sizes of picc but primarily the 1f.It was also stated that they teased this out as they see the leaking from the base of the microclave even on the trifuse extension set.The event date is ongoing approximately for one calendar year.Status was during patient use.There was patient involvement, no human harm and unknown in delay in therapy.This captures 1 of 2 occurrences.
 
Additional Manufacturer Narrative
The device for the second occurrence was not returned for evaluation.Without the return of the sample, a comprehensive failure investigation cannot be performed, and a cause cannot be determined.A dhr review could not be conducted because no lot number was identified.Corrected information can be found in h6 medical device problem codes.

Brand Name
7" SMALLBORE TRIFUSE EXT SET W/REMV 3 MICROCLAVE® CLEAR (GLOW, PURPLE RINGS), 3
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20754448
Report Number9617594-2024-01656
Device Sequence Number15769152
Product Code FMG
UDI-Device Identifier00887709071605
UDI-Public00887709071605
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC33917
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1F VYGON PICC; TRIFUSE EXTENSION SET, UNK MFR
Patient SexUnknown